So I’m on my 100mg of Topamax and I’ve been migraine free for almost 2 months now. I have some of the side effects like soda and other things not tasting right, but I have a specific question about the tingling.

I have been having really bad static shocks since I’ve had the shakes and tingling on the topamax. Could the topamax tingling actually be building up static electricity in my system? I did try and search for this but had no luck. Thanks!

14 Answers

Hollins
Answered 5 months ago    reply

Try getting an electrolyte supplement. This is the one I use and all side effects are gone other than sodas tasting weird.
https://www.vitaminshoppe.com/p/trace-minerals-research-electrolyte-stamina-300-tablets/tm-1006

Hollins
Answered 5 months ago    reply

This has a lot of potassium in it to get rid of the tingles and shakes, along with b vitamins which help with the brain fog. It was a really great find for me


linanisa23
Answered 5 months ago    reply

When I was on topamax, my neuro told me to eat a kiwi a day and that would help the tingling. She was right, it helped until my body fully adjusted to the topamax. If you can’t eat kiwi, try something else high in potassium.


rashpoultry
Answered 5 months ago    reply

I think the static shocks are due to the winter air being terribly dry.
However, I’ve never had any side effects from Topamax, so I don’t want to sound like I’m being a pompous ass.
That’s my chief complaint about some of my doctors, and I don’t want to fall into that trap.


JanettaBerryman
Answered 5 months ago    reply

I had a conversation with my pharmacist (I work in the pharmacy) so I trust them to not BS me and asked what’s up with the possibility os tingling as a side effect? He told be it was bc it works by effecting your nerves, which makes sense and also makes it less scary at least to me to know why that happens. I wish Dr would explain the why behind side effects not just hey this might happen sorry. Always utilize your pharmacist all the newer ones actually have a Pharm D and are drs they usually know the drug side of medication better and should be willing to take the time to help you.

r_georgiana
Answered 5 months ago    reply

I love picking my pharmacists brain! Lol.


Krysten.B
Answered 5 months ago    reply

I am on topamax for a month but no relief from migraine or dizziness((( the side effects are there of course - I have tingling in my fingers and twitching in my eye non stop.


Burgess.Jaymie
Answered 5 months ago    reply

I have the same thing. I am on the same strength as u too 50mg twice daily. seems to be static in my hair and when taking off my clothes. and jackets etc


L.Marilou86
Answered 5 months ago    reply

The static is weather related, from my experience. I’ve been on it two years. I get the tingling and numbness still. But static this time of year is normal. My granddaughter likes to rub her feet on the carpet and “shock” us. Lol


gabbyeladia
Answered 5 months ago    reply

Anybody wake up with them every day and its the same place and any help guys I would appreciate thanks last wk it was across my forhead dont think that was a migrane tho any ideas


Violeta_Hamman
Answered 5 months ago    reply

Eat bananas and OJ or some sports waters with lots of potassium. that will help. This is what my Neurologist suggested and told me if that didn't work she would rx me a supplement. But its been helping a lot.

Violeta_Hamman
Answered 5 months ago    reply

I get the tingles in my hands and feet and the static feeling in my nose. it's so weird!


guyton_quaint
Answered 5 months ago    reply

Same thing happened to me when I was on Topomax for a week Dr weaned me off right away when I told them about the tingling I my right arms and hard


hoekstraa
Answered 5 months ago    reply

I actually don’t mind the tingling too much. Mine is usually activated by running water like doing dishes or taking a shower is is dormant most of the other times.


related questions